Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Lemma of Elie Cartan

Robert Maltz
Proceedings of the American Mathematical Society
Vol. 53, No. 2 (Dec., 1975), pp. 433-434
DOI: 10.2307/2040029
Stable URL: http://www.jstor.org/stable/2040029
Page Count: 2
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Preview not available

Abstract

We provide in this paper an alternative proof of the lemma of E. Cartan which states that parallel translation of curvature and torsion locally determines an affine connection. Our proof uses covariant differentiation of tensor fields over mappings in place of Cartan's exterior differential calculus.

Page Thumbnails

  • Thumbnail: Page 
433
    433
  • Thumbnail: Page 
434
    434